MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER
Model Number X SERIES
Medical Device Problem Code Accessory Incompatible (1004)
Health Effect - Clinical Code Death (1802)
Date of Event 11/15/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Zoll medical corporation has not received the device for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that while attempting to treat a (b)(6) year old female patient, the device did not recognize the attached electrode pads.Complainant indicated that the clinician obtained another device and another set of electrode pads to continue treating the patient.Complainant indicated that the patient subsequently expired.
 
Additional Manufacturer Narrative
This supplemental medwatch report is reporting the evaluation as it relates to the monitor.This supplemental medwatch report is also correcting information submitted on the initial medwatch report.The device was not returned to zoll medical corporation for evaluation instead the cpr stat pads adult electrodes with lot number #1517 was received unopened in its original packaging.These are not the event electrodes, but from the same lot as the electrodes used.Inspection of pads found no discrepancies.The electrode pads were subjected to several functionality tests including various shock discharges at 30, 50, 100, 150, and 200j.Review of device's history log indicates a "defib pad lead fault message" consistent with the customer report.There was no indication that an attempt was made to deliver therapy.No device errors were observed as part of the review but we do observe the device having difficulty identifying the electrode set.Identification does not impact the devices ability to deliver therapy.Analysis of reports of this type has not identified an increase in trend.
 
Event or Problem Description
Please reference medwatch report 1218058-2018-00115 regarding the pads involved during the same event reported from the same customer.
 
Additional Manufacturer Narrative
This supplemental medwatch report is reporting additional information: this mdr was inadvertently submitted with the incorrect device and manufacturer information.The customer later reported that they are not alleging a malfunction of the x series device used in this event, rather they believe the issue was with the electrode pads (reference mfr report# 1218058-2018-00115).

Brand Name
X SERIES
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
MDR Report Key8139471
Report Number1220908-2018-03537
Device Sequence Number16580929
Product Code MKJ
UDI-Device Identifier00847946006389
UDI-Public00847946006389
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112432/P160
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberX SERIES
Device Catalogue NumberX SERIES
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer11/15/2018
11/15/2018
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date12/26/2018
01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age33 YR